question-icon

Burning pain in upper right thigh and legs. Had cardiac catherisation. Is it due to this?

default
Posted on Tue, 17 Jul 2012
Question: had cardiac XXXXXXX one month ago,I'm experiencing burning pain in my upper right thigh and intermittent pain and burning throughout mt right leg XXXXXXX
doctor
Answered by Dr. Ram Choudhary (54 minutes later)
Hi XXXXXXX
Thanks for writing in.
For cardiac catherisation, your cardiologist has gained access from your right femoral artery perhaps and at times there is excessive soft tissue handling ( which could injure the tissues) at the time of insertion of the sheath [the outer bigger catheter through which the lead goes in your heart for the cardiac procedures]
The procedure is mostly done blindly so there are fair chances that some inadvertant prick to femoral nerve or cutaneous nerve of thigh which results in the symptoms that you are currently having. In this case, they would typically be no swelling and you can take a pain killer. Taking an over the counter pain killer may not be such a good idea. To let you know the safest pain killer, I would like to know which drugs are you currently receiving.
Other possibility is a Femoral Arteriovenous fistula or Tear of arterial wall layers known as Dissection, in that case you can feel a local swelling. This will need surgical consult.
So if you can feel a swelling or some warmth or redness in that area, please soon your physician soon.
Awaiting your reply
Regards
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2270 Questions

premium_optimized

The User accepted the expert's answer

Share on
Burning pain in upper right thigh and legs. Had cardiac catherisation. Is it due to this?

Hi XXXXXXX
Thanks for writing in.
For cardiac catherisation, your cardiologist has gained access from your right femoral artery perhaps and at times there is excessive soft tissue handling ( which could injure the tissues) at the time of insertion of the sheath [the outer bigger catheter through which the lead goes in your heart for the cardiac procedures]
The procedure is mostly done blindly so there are fair chances that some inadvertant prick to femoral nerve or cutaneous nerve of thigh which results in the symptoms that you are currently having. In this case, they would typically be no swelling and you can take a pain killer. Taking an over the counter pain killer may not be such a good idea. To let you know the safest pain killer, I would like to know which drugs are you currently receiving.
Other possibility is a Femoral Arteriovenous fistula or Tear of arterial wall layers known as Dissection, in that case you can feel a local swelling. This will need surgical consult.
So if you can feel a swelling or some warmth or redness in that area, please soon your physician soon.
Awaiting your reply
Regards